MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC BUTTRESS/COMPRESSION NUT FOR 357.369; APPARATUS, TRACTION, NON-POWERED

WRIGHTS LANE SYNTHES USA PRODUCTS LLC BUTTRESS/COMPRESSION NUT FOR 357.369; APPARATUS, TRACTION, NON-POWERED
Model Number 357.371
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on an unknown date that the compression nut (357.69) is jammed on the sleeve (357.371).Concomitant devices: unknown nail (part # unknown, lot # unknown, quantity 1).Unknown aiming arm (part # unknown, lot # unknown, quantity 1).This report is for one (1) buttress/compression nut for 357.369.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The compression nut (357.69) is jammed on the sleeve (357.371).Concomitant device reported: unknown nail (part # unknown, lot # unknown, quantity 1), unknown aiming arm (part # unknown, lot # unknown, quantity 1).This complaint involves two (2) devices.Investigation flow: visual/device interaction.Visual inspection: buttress/compr-nut f/357.369 (part# 357.371, lot# t102368, qty# 1) was returned received at us cq.Upon visual inspection at cq, it is observed that the device was stuck on guide sleeve.Few scratches were observed all over the body of the device.The lot number on the device started to fade.Functional inspection: functional inspection of the device was not performed at cq due to the received stuck condition.But the stripped external threads of the mating device (part# 357.369, lot# 79041) might have contributed to the complaint condition.The complaint was replicated with the returned device.Dimensional inspection: dimensional inspection of the device was not performed as the relevant features of the device were inaccessible due to the stuck condition.Document/ specification review: the following drawings were reviewed during the investigation: -buttress/ compression nut for blade guide sleeve, tfn: 357_371 rev.B and rev.E no design issues or discrepancies were noted during the investigation.Complaint was confirmed.Investigation conclusion: the complaint is being confirmed for buttress/compr-nut f/357.369 (part# 357.371, lot# t102368) as the device was stuck on mating guide sleeve.The stripped external threads of the mating device (part# 357.369, lot# 79041) might have contributed to the unable to disassemble condition.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11: corrected data: g4: awareness date reported on follow up 2 report as august 04, 2020 but should have been october 29, 2020.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6- buttress/compr-nut f/357.369 (part# 357.371, lot# t102368, qty# 1) was returned received at us cq.Upon visual inspection at cq, it is observed that the device was stuck on guide sleeve.Few scratches were observed all over the body of the device.The lot number on the device started to fade.The complaint is being confirmed for buttress/compr-nut f/357.369 (part# 357.371, lot# t102368) as the device was stuck on mating guide sleeve.The stripped external threads of the mating device (part# 357.369, lot# 79041) might have contributed to the unable to disassemble condition.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part number:357.371, synthes lot number: 6196481, supplier lot number: t102368, release to warehouse date: 04aug2009, expiration date: n/a, supplier: (b)(4).No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BUTTRESS/COMPRESSION NUT FOR 357.369
Common Device Name
APPARATUS, TRACTION, NON-POWERED
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10468480
Report Number2939274-2020-03862
Device Sequence Number19434012
Product Code HST
UDI-Device Identifier10886982196057
UDI-Public10886982196057
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number357.371
Device Catalogue Number357.371
Device Lot Number6196481
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2020
Initial Date Received by Manufacturer 08/04/2020
Supplement Date Received by Manufacturer10/26/2020
08/04/2020
11/03/2020
Initial Report FDA Received Date08/28/2020
Supplement Report FDA Received Date10/27/2020
10/30/2020
11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - GUIDES/SLEEVES/AIMING: AIMING ARM; UNK - NAILS